Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Oct 20, 2012, 12:04 AM EDT for Clinton County, Essex County, New York. It took effect at Oct 20, 2012, 12:46 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 12:04 AM EDT (04:04 UTC)
- In effect from
- Oct 20, 2012, 12:46 AM EDT
- Expired
- Oct 20, 2012, 5:42 AM EDT
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch of the Ausable River at Au Sable Forks (ASFN6).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
247 WGUS41 KBTV 200404 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1204 AM EDT SAT OCT 20 2012 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-201847- /O.NEW.KBTV.FL.W.0001.121020T0446Z-121020T1847Z/ /ASFN6.1.ER.121020T0446Z.121020T0600Z.121020T1247Z.NO/ 1204 AM EDT SAT OCT 20 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:55 PM FRIDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 7.4 FEET BY AFTER MIDNIGHT SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE later SATURDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$ BANACOS
1 follow-up statement
466 WGUS81 KBTV 200942 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 542 AM EDT SAT OCT 20 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-201012- /O.CAN.KBTV.FL.W.0001.000000T0000Z-121020T1847Z/ /ASFN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 542 AM EDT SAT OCT 20 2012 THE FLOOD WARNING IS CANCELLED FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 5:15 AM SATURDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.7 FEET. THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Oct 19, 10:48 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 19, 10:48 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1048 PM EDT FRI OCT 19 2012 .SYNOPSIS... EXPECT SHOWERS TO GRADUALLY TAPER OFF OVERNIGHT AS THE FIRST BAND OF DEEPER MOISTURE ASSOCIATED WITH AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST. DRY WEATHER WILL START THE DAY ON SATURDAY...BUT AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION...SHOWERS WILL BECOME FAIRLY WIDESPREAD...ESPECIALLY OVER NORTHERN NEW YORK AND NORTHERN VERMONT. THE UPPER LOW WILL BE SLOW TO MOVE OUT OF THE AREA ON SUNDAY...THUS LOOKING AT SCATTERED SHOWERS ACROSS THE NORTH COUNTRY. ABOVE NORMAL TEMPERATURES WILL BE THE RULE ON SATURDAY WITH A RETURN TO NORMAL TEMPERATURES ON SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 1047 PM EDT FRIDAY...THE HEAVIER RAIN FROM EARLIER THIS EVENING HAS MOVED NORTH INTO CANADA. COMPOSITE RADAR LOOP SHOWING SOME SCATTERED RAIN SHOWERS ACROSS THE REGION AT THIS TIME. COMPOSITE RADAR LOOP ALSO SHOWING SOME THUNDERSTORMS OVER NORTHEAST PENNSYLVANIA AND SOUTH CENTRAL NEW YORK STATE AT THIS TIME... BUT NOT EXPECTING ANY THUNDERSTORMS OVER THE FORECAST AREA OVERNIGHT AS BUFKIT FORECAST SOUNDINGS SHOWING INSTABILITY IS MARGINAL ACROSS THE FORECAST AREA OVERNIGHT. HAVE ADDED THE MENTION OF DRIZZLE AS WELL AS AREAS OF FOG OVERNIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 353 PM EDT FRIDAY...ON SATURDAY WE START IN THE DRY SLOT WITH NO PRECIPITATION EXPECTED...BUT AS UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION...LARGE HEIGHT FALLS DEVELOP AND LAPSE RATES BEGIN TO STEEPEN. THUS THE THREAT OF SHOWERS WILL INCREASE ONCE AGAIN WITH OCCASIONAL SHOWERS EXPECTED BY AFTERNOON ACROSS NORTHERN NEW YORK AND NORTHWEST VERMONT. SHOWERS WILL BE ISOLATED TO SCATTERED IN NATURE OVER CENTRAL AND SOUTHERN VERMONT. ABOVE NORMAL TEMPERATURES WILL BE THE RULE ON SATURDAY WITH HIGHS IN THE 60S...WHICH WILL CONTRIBUTE TO THE STEEPER LAPSE RATES. LAPSE RATES STABILIZE SATURDAY NIGHT AND STRONGEST FORCING LIFTS NORTH OF THE AREA...SO SHOWERS SHOULD TAPER OFF. AREA REMAINS IN SOMEWHAT BROAD UPPER TROUGH ON SUNDAY...SO LOOKING AT ISOLATED TO SCATTERED SHOWERS ONCE AGAIN. TEMPERATURES WILL RETURN TO NORMAL ON SUNDAY. UPPER TROUGH FINALLY MOVES EAST OF THE AREA SUNDAY NIGHT...THUS BRINGING AN END TO THE PRECIPITATION. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 345 PM EDT FRIDAY...MID/UPPER LVL PATTERN WL FEATURE DEEP TROF LIFTING OUT OF THE NE CONUS ON MONDAY...WITH BUILDING HGHTS ASSOCIATED WITH RIDGE TWD THE MID/LATER PART OF THE WEEK. THIS OVERALL PATTERN WL FEATURE SLIGHTLY ABOVE NORMAL TEMPS AND BLW NORMAL CHCS FOR PRECIP. STILL SOME UNCERTAINTY ASSOCIATED WITH BACKDOOR COLD FRNT LATE TUES AND PLACEMENT OF BEST DYNAMICS/MOISTURE. LATEST 12Z GFS/GEM AND ECMWF KEEP BEST 850 TO 500MB RH TO OUR SOUTH...BUT CONT TO SHOW A STRONG SW TO NE THERMAL GRADIENT ACRS OUR FA. THIS GRADIENT COMBINED WITH SOME LIFT FROM BOUNDARY NEARBY...WL CONT TO MENTION LOW CHC POPS ON TUES INTO WEDS. QPF AMOUNTS WL BE LIGHT GIVEN AMOUNT OF MOISTURE AVAILABLE IN NORTHERN STREAM. SLIGHTLY COOLER AIR ARRIVES ON TUES/WEDS...WITH PROGGED 85H TEMPS RANGING BTWN 8C SLV TO 2C NEK...WL TRY TO SHOW THIS TYPE OF GRADIENT IN GRIDS. ALSO...CLOUDS COVER WL KEEP TEMPS COOLER DURING THE DAYTIME HRS. OTHERWISE...BOTH GFS/ECMWF SHOW BUILDING HGHTS FOR LATE WEEK...WITH ABOVE NORMAL TEMPS RETURNING WITH PROGGED 85H TEMPS BTWN 10-12C BY 00Z FRIDAY. THIS SUPPORTS HIGHS WELL INTO THE 60S MOST LOCATIONS...WITH NEXT BOUNDARY APPROACHING OUR WESTERN CWA BY FRIDAY. WL INCREASE POPS TWD FRIDAY FOR BOUNDARY AND NARROW RIBBON OF ENHANCED 850 TO 500MB RH/UVVS...ALONG WITH SOME PVA FROM APPROACHING MID/UPPER LVL TROF. OVERALL...LIGHT QPF IS ANTICIPATED WITH THIS SYSTEM. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... THROUGH 00Z SUNDAY...AREAS OF MVFR/IFR CEILINGS AND VISIBILITIES EXPECTED TO DEVELOP OVERNIGHT AS RAIN FROM EARLIER TODAY COMBINED WITH NEARLY CALM WINDS WILL PRODUCE WIDESPREAD FOG...DRIZZLE AND LOW CEILINGS. COMPOSITE RADAR LOOP AT 0025Z SATURDAY SHOWING A BAND OF HEAVIER RAIN ACROSS PORTIONS OF NORTHERN NEW YORK AND NORTHERN VERMONT WILL LIFT NORTH INTO CANADA WITHIN THE NEXT HOUR. EXPECTING CONDITIONS TO IMPROVE TO VFR THROUGHOUT THE REGION BY 17Z SATURDAY. HOWEVER...EXPECTING SOME SCATTERED RAIN SHOWERS TO DEVELOP ACROSS THE REGION DURING THE DAY ON SATURDAY AS AN UPPER LOW MOVES NORTHEAST FROM THE GREAT LAKES. OUTLOOK 00Z SUNDAY THROUGH TUESDAY... 00Z SUNDAY THROUGH 00Z TUESDAY...MID/UPPER LVL CIRCULATION WL MOVE ACRS NORTHERN NY ON SAT INTO SUNDAY WITH SCATTERED SHOWERS LIKELY. MAINLY MVFR WITH SOME PERIODS OF IFR CONDITIONS WL BE POSSIBLE IN THE HEAVIER SHOWERS...ESPECIALLY AT MPV/SLK. IMPROVING CONDITIONS WL DEVELOP LATE SUNDAY INTO MONDAY AS HIGH PRES BUILDS INTO THE REGION...WITH SOME PATCHY FOG/BR AT SLK/MPV ON MONDAY MORNING. 00Z TUESDAY THROUGH 00Z WEDNESDAY...VFR UNDER HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...WGH SHORT TERM...EVENSON LONG TERM...TABER AVIATION...WGH/TABER
Hazardous weather outlook, Oct 19, 3:25 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 325 PM EDT FRI OCT 19 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-201930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 325 PM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 1:13 AM EDT | Special Weather Statement | BTV | Essex | 62 min |
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.